Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 317, NWS Cleveland, OH

September 9, 2006Geauga County, Trumbull County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Sep 9, 2006, 2:27 PM EDT for Geauga County, Trumbull County, Ohio. It was in force for 78 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 9, 2006, 2:27 PM EDT (18:27 UTC)
Expired
Sep 9, 2006, 3:45 PM EDT
In force
78 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

Counties Geauga County, OH, Trumbull County, OH

The radar

The Cleveland radar (KCLE), 75 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 9, 2:35 PM EDTHAIL 0.7515 Nne Warren, OHNEAR CITY OF FARMDALE
Sep 9, 2:35 PM EDTHAIL 0.75Middlefield, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2006-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2006-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
169 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1080 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 091826
SVRCLE
OHC055-155-091945-
/O.NEW.KCLE.SV.W.0317.060909T1827Z-060909T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
227 PM EDT SAT SEP 9 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GEAUGA COUNTY IN NORTHEAST OHIO
  TRUMBULL COUNTY IN NORTHEAST OHIO

* UNTIL 345 PM EDT

* AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED NEAR
  MIDDLEFIELD...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE KINSMAN...NORTH BLOOMFIELD...
  BRISTOLVILLE...WEST FARMINGTON...CORTLAND AND BURTON.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4137 8121 4143 8120 4154 8119 4154 8102
      4150 8102 4149 8100 4149 8060 4134 8060
      4130 8062

$$
3 follow-up statements
000 
WWUS51 KCLE 091858
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
258 PM EDT SAT SEP 9 2006

OHC055-155-091945-
/O.CON.KCLE.SV.W.0317.000000T0000Z-060909T1945Z/
TRUMBULL OH-GEAUGA OH-
258 PM EDT SAT SEP 9 2006


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM EDT FOR
GEAUGA AND TRUMBULL COUNTIES...


AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS
LOCATED NEAR NORTH BLOOMFIELD...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CORTLAND...
  KINSMAN...

LAT...LON 4137 8121 4143 8120 4154 8119 4154 8102
      4150 8102 4149 8100 4149 8060 4134 8060
      4130 8062

$$

BM
000 
WWUS51 KCLE 091919
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
318 PM EDT SAT SEP 9 2006

OHC055-091928-
/O.CAN.KCLE.SV.W.0317.000000T0000Z-060909T1945Z/
GEAUGA OH-
318 PM EDT SAT SEP 9 2006


...THE SEVERE THUNDERSTORM WARNING FOR GEAUGA COUNTY IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE COUNTY.

LAT...LON 4133 8071 4133 8081 4134 8083 4136 8100
      4149 8100 4149 8060 4133 8060 4132 8062
      4132 8069

$$

OHC155-091945-
/O.CON.KCLE.SV.W.0317.000000T0000Z-060909T1945Z/
TRUMBULL OH-
318 PM EDT SAT SEP 9 2006


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM EDT FOR
TRUMBULL COUNTY...


AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS
LOCATED NEAR KINSMAN...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
KINSMAN...

LAT...LON 4133 8071 4133 8081 4134 8083 4136 8100
      4149 8100 4149 8060 4133 8060 4132 8062
      4132 8069

$$

BM
000 
WWUS51 KCLE 091946
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
346 PM EDT SAT SEP 9 2006

OHC155-091956-
/O.EXP.KCLE.SV.W.0317.000000T0000Z-060909T1945Z/
TRUMBULL OH-
346 PM EDT SAT SEP 9 2006


...THE SEVERE THUNDERSTORM WARNING FOR TRUMBULL COUNTY EXPIRED AT 
345 PM EDT...

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE 
STILL POSSIBLE FROM OTHER THUNDERSTORMS ACROSS CENTRAL TRUMBULL 
COUNTY.

LAT...LON 4133 8071 4133 8081 4134 8083 4136 8100
      4149 8100 4149 8060 4133 8060 4132 8062
      4132 8069

$$

BM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 1:55 PM EDT, 32 minutes earlier.

Area forecast discussion, Sep 9, 1:55 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
155 PM EDT SAT SEP 9 2006

.AVIATION(18Z-18Z)...
FIRST WIND SHIFT CAUSING SOME SHOWERS AND THUNDERSTORMS IN EXTREME
NORTHERN OHIO THE WIND SHIFT TO THE NORTHEAST IS OVER LAKE ERIE. THE
BEST MOISTURE IS BEHIND THE COLD FRONT...SOME SHOWERS AND
THUNDERSTORMS CAN OCCUR MAINLY OVER NORTHEAST OHIO AND NW PA. IFR
CEILING IN MICHIGAN WILL COME DOWN. SOME IMPROVEMENT TO MVFR CIGS
WILL OCCUR AFTER 12Z.
&&

.SHORT TERM UPDATE (TODAY)...
UPDATED TO REMOVE TIMING FOR SHOWERS AND THUNDERSTORMS AND TO ADD
CLOUD TRENDS.

&&

.SHORT TERM (TODAY THRU MON NIGHT)...
CDFNT FM SRN LK MI NE THRU THE FLINT MI VCNTY.  ETA12 DROPS IT INTO
NRN OH/NWRN PA BTWN 12-15Z.  MANUAL POSITIONS SUGGEST THE FRONT
CLEARS THE AREA TO THE SOUTH BY 18Z ALTHOUGH 18Z ETA12 PROG HANGS
THE BOUNDARY UP IN THE NW AS A WK WV DEVLPS...SUGGESTING THE
POSITION MAY BE CLOSER TO A KDFI-KPHD LINE.  MOST OF THE CLOUD COVER
AND PCPN IS ALG AND POST FRONT ALTHOUGH NERN OH/WRN PS HAS SEE SCT
SHWRS/TSTMS OVRNGT.  WL NEED TO INCLUDE A TREND IN CLOUDS TDA SINCE
WE SHOULD SEE SOME SS AT LEAST TO START OUT WITH.  COULD ALSO END UP
WITH A PARTLY SUNNY AFTERNOON BUT WILL TREND WITH INCRSG CLOUDS MOST
AREA...AND TO MC IN THE NERN ZONES.  XPC MOST OF THE PCPN FROM LATE
MORNING ON ALTHUGH CANNOT DISCOUNT CRNT ACTVTY.  CDFNT DROPS SOUTH
OF THE AREA THIS EVG/TNGT AND EVENTUALLY STALLS ACRS THE LOWER OH
VLY AS THE SFC HIGH TO OUR NORTH DRIFTS E ACRS THE GRTLKS.  ENSEMBLE
MEAN BUILDS THE HIGH A BIT FURTHER SOUTH-EAST THAN THE OPERATIONAL
MDLS WHICH WOULD TEND TO BRING IN DRIER AIR TO THE AREA SPCLY NE
THRU THE SHORT TERM.  NGM/NAM/GFS IN GNRL AGREEMENT HWVR IN THAT ALL
THREE SHOW A GOOD AMOUNT OF MSTR ACRS THE AREA TNGT THROUGH MONDAY
NIGHT...ENOUGH TO GO WITH MOSTLY CLOUDY THRU MUCH OF THE SHORT
TERM.  BEST CHC FOR PC WOULD BE ACRS THE FAR NE SO WILL PLACE IN
FCST THERE SUNDAY THRU MONDAY.  AS FOR PCPN WL CONTINUE WITH CHC
POPS TNGT POST FRONT AND THEN DRY OUT THE AREA FOR SUNDAY.  SUNDAY
NIGHT WILL BRING CHC POPS BACK INTO THE NW AS SYSTEM IN THE CNTRL
PLAINS MOVES TWRD THE OH VLY.  MONDAY GFS AND NAM BOTH SHOWING THE
FRONT MOVG BACK INTO THE AREA AHEAD OF THE SFC LOW WITH DP MSTR IN
PLACE.  WL CONT POPS MONDAY NIGHT AS WELL.

&&

.LONG TERM TUESDAY THROUGH FRIDAY)...
TUES THRU THURSDAY LOOKS MOIST AND UNSTABLE AS THE GFS DVLPS AN UPPR
LOW ACRS THE GRTLKS.  WL NEED TO KEEP CHC POPS IN THE FCST THRU AT
LEAST WEDNESDAY AND CONTINUE MC SKIES THRU THURSDAY.  THURSDAY NIGHT
INTO FRIDAY XPC CLRG AS LOW MOVES EAST OF THE AREA.  NO BIG CHG IN
TEMPS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...TK
LONG TERM...TK
AVIATION...KIELTYKA
Hazardous weather outlook, Sep 9, 6:02 AM EDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...RESENT
NATIONAL WEATHER SERVICE CLEVELAND OH
602 AM EDT SAT SEP 9 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-101015-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
602 AM EDT SAT SEP 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL PASS THROUGH THE LOWER GREAT LAKES REGION TODAY
BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION.
WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS
COULD PRODUCE GUSTY WINDS OR MARGINALLY SEVERE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 1:52 PM EDTSevere Thunderstorm WarningCLEAshtabula38 min
Sep 9, 4:30 PM EDTSevere Thunderstorm WarningCLESeneca60 min
Sep 9, 5:56 PM EDTSevere Thunderstorm WarningCLEStark49 min
Sep 9, 6:04 PM EDTSevere Thunderstorm WarningCLEMahoning40 min
Sep 9, 6:10 PM EDTSevere Thunderstorm WarningCLEWayne31 min
Sep 9, 6:24 PM EDTSevere Thunderstorm WarningCLEPortage34 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.